Aa
Aa
A
A
A
Close
Avatar universal

defeating the purpose

My Dr put me on suboxone 5 days ago. She put me on one 8mg strip a day. I have yet to experience that "good feeling" nor have I gotten a buzz. Now...I know that is not the purpose of taking that medication but everyone else seems to get a buzz. Let's just remember that I just got sober. A little feel good would be nice and it would motivate me to continue the medication and not feel like I need to look elsewhere to feel better. I cannot go back out there because I know I would eventually die from the drugs I am trying to stay away from. Did my doctor not prescribe me a high enough dose? Should I ask her to up the dosage? Any suggestions? It would be greatly appreciated!  :)
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
The point of Suboxone IS NOT to get a buzz off of it. Most don't. To me 8mg is a higher does. My husband was put on 2 mg and that was just fine. And he was coming off a $100+ a day heroin habit plus pills.

Suboxone is to help you stay clean. It is not to be used as a drug to get high off of. Sorry to be a little blunt. We are on this forum to quit, and help and support others who want to quit, not tell how to continue. Suboxone is hard to withdraw from. And can be dangerous if abused.  Are you sure you are using it for the right reasons?
Helpful - 0
1827057 tn?1397520277
If you have not used in five days and you are not in withdrawal then I would say this doc did a great job and is one of the few who may actually be trying to help people. I would just stay the course and for what it's worth, getting a buzz never motivated me to quit any drug. It just made me want more of it. The only thing that made me want to quit and stay clean is getting some clean time built up and getting used to living in reality.  I am sure you will have some more answers soon. It's kind of slow right now. Hang in there ;)
Helpful - 0
Avatar universal
Hi there, it all depends on what your doc is and what amount you were taking : )
Subs are soposed to give you alot of energy/motivation and routine.
If your just looking for the buzz, im afraid you may be already setting yourself up for a fall.
We stop taking our doc because we dont want the buzz anymore, we want to be happy on our own, not because of something synthetic.
I understand your frustration, but this mind set your intent on feeling, will be the reason you fall, in my opinion.
Yes you deserve to have a pick me up, but only if you work for it, meaning staying clean and sober from all substances.
Thats the real buzz you want.
Im afraid if you dont get this buzz your looking for, you wont succeed.
Maybe your dose is too low or high, but only your sub doc can answer this.
I do wish you all the best of course : )
Helpful - 0
Avatar universal
I am very aware of what the medication is for and not for.....I made that clear in my post. Lemme rearrange my words...amandag78 hit it on the head. I'm not getting the burst of energy that people talk about. I have been feeling very drained and lifeless.    Thanks for the comment everyone
Helpful - 0
Avatar universal
If anyone can relate to tiredness I am experiencing....please let me know. Suggestions? Anything would be helpful. Is the fatigue normal?
Helpful - 0
Avatar universal
It may just be an adjustment period then as well. Sorry for my confusion.

I'm not sure what you were doing before but if it was strong and a lot then you have to get used to something less. I would much rather start low and adjust then go to high and have to deal with lowering and wds. Give it another week. Take you vitamins too, get some exercise and eat healthy. Limit your sugar and junk foods. All that will help.

Adjusting to a new life is hard. What do we do now? Is cooking cleaning TV reading normal? I have figured out it is. That is normal boring life. It is not exciting. I wake up most days tired and unmotivated. I make myself do things and am happy I did.

So just relax. There is no quick fix to it all. On your next appointment in several weeks let your Dr know if you are still feeling the same. After a month he foam make an informed decision how to proceed. It'll work out.
Helpful - 0
Avatar universal
I was on high dose methadone and switched to subs. They didn't get me high at all. After about a week I felt it like a strong cup of coffee that lasted most the day. It took awhile. I also wonder if a rush of energy is subjective or relative? I would give it 2 weeks to adjust, I wouldn't go up on dosage. I was a 250mg a day street methadone user and 8 mgs worked fine, maybe you can compare that. Not being high definitively takes getting used to.
Helpful - 0
Avatar universal
Opiate wD are famous it seems for lack of energy. I'm 8 days clean and moving thru quicksand.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.